Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Gorenstein rings and irreducible parameter ideals

Authors: Thomas Marley, Mark W. Rogers and Hideto Sakurai
Journal: Proc. Amer. Math. Soc. 136 (2008), 49-53
MSC (2000): Primary 13D45; Secondary 13H10
Published electronically: September 27, 2007
MathSciNet review: 2350387
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Given a Noetherian local ring $ (R,m)$ it is shown that there exists an integer $ \ell$ such that $ R$ is Gorenstein if and only if some system of parameters contained in $ m^{\ell}$ generates an irreducible ideal. We obtain as a corollary that $ R$ is Gorenstein if and only if every power of the maximal ideal contains an irreducible parameter ideal.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 13D45, 13H10

Retrieve articles in all journals with MSC (2000): 13D45, 13H10

Additional Information

Thomas Marley
Affiliation: Department of Mathematics, University of Nebraska, Lincoln, Nebraska 68588-0130

Mark W. Rogers
Affiliation: Department of Mathematics, Missouri State University, Springfield, Missouri 65897

Hideto Sakurai
Affiliation: Department of Mathematics, School of Science and Technology, Meiji University, 214-8571, Japan

Keywords: Gorenstein, system of parameters, irreducible ideal
Received by editor(s): August 25, 2006
Received by editor(s) in revised form: September 21, 2006
Published electronically: September 27, 2007
Additional Notes: The second author was supported for eight weeks during the summer of 2006 through the University of Nebraska-Lincoln’s Mentoring through Critical Transition Points grant (DMS-0354281) from the National Science Foundation.
Dedicated: Dedicated to Professor Shiro Goto on the occasion of his sixtieth birthday
Communicated by: Bernd Ulrich
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society